Missouri, 2004Heavy Rain in Missouri, March 4, 2004
March 4, 2004 · NWS PAH · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 4, 3:10 AM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 4, 3:10 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
310 AM CST THU MAR 4 2004
.DISCUSSION...
MAIN FORECAST QUESTIONS ARE PRECIP CHANCES TODAY THROUGH FRIDAY
EVENING AND FLOOD POTENTIAL.
LOOKING AT CURRENT RADAR DATA...GFS CURRENTLY HAS A LITTLE BETTER
ORIENTATION/QPF BULLSEYE AREAS THAN THE ETA AND MESOETA.
OVERALL...ALL 3 MODELS STILL HAVE SAME BASIC PRECIP TIMING/PLACEMENT
AS THEY HAVE HAD THE PAST COUPLE OF DAYS...WITH HIGHEST QPF AMOUNTS
ACROSS NORTHWEST HALF OF THE PAH FORECAST AREA. STORM TOTAL
ESTIMATES THROUGH 0830Z SHOWED ANYWHERE BETWEEN 1.5 AND 3.0 INCHES
ACROSS OUR NORTHERN TIER OF COUNTIES. WILL CONTINUE THE FLOOD WATCH
ALREADY GOING FOR TODAY ACROSS MUCH OF SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS AND SOUTHWEST INDIANA. WILL SEE A BIT OF A LULL IN THE
ACTION LATE THIS AFTERNOON INTO THE EVENING ESPECIALLY ACROSS WEST
KENTUCKY AS WARM FRONT LIFTS NORTH OF THE PAH FA...SO WILL TWEAK
BACK POPS FOR THESE AREAS.
FOR TONIGHT...SPC HAS ALL BUT EASTERN MOST COUNTIES IN A SLIGHT RISK
AS THE SURFACE LOW MOVES NORTHEAST FROM THE SOUTHERN PLAINS INTO THE
MIDDLE MISSISSIPPI VALLEY. THUNDERSTORMS THAT DEVELOP WELL OUT
AHEAD OF THE COLD FRONT WILL MOVE ACROSS THE PAH FA OVERNIGHT...SO
WILL MAY MAKE SOME MINOR ADJUSTMENTS TO GOING POPS TO BETTER REFLECT
OVERNIGHT WEST TO EAST TRENDS. GRADIENT TONIGHT INTO EARLY FRIDAY
TIGHTENS QUITE A BIT...SO GOING WINDS OF 20 TO 30 MPH LOOK ON TRACK.
ON FRIDAY...COLD FRONT WILL MOVE ACROSS THE REGION DURING THE
AFTERNOON/EARLY EVENING HOURS. ALL THREE MODELS PAINT MINIMAL IF
ANY QPF ACROSS THE AREA WITH ITS PASSAGE...BUT WILL CONTINUE LOW
CHANCE POPS THROUGH THE DAY. ALL 3 MODELS...ESPECIALLY
MESOETA...THEN SHOW MINOR QPF ACROSS SOUTHEAST PORTIONS OF THE FA
FRIDAY EVENING...SO WILL INCLUDE SLIGHT CHANCE POPS FRIDAY EVENING
FOR THESE AREAS.
MODELS ARE SHOWING LINGERING MOISTURE BEHIND THE FRONT...SO MOSTLY
CLOUDY SKIES FRIDAY NIGHT THEN BECOMING PARTLY CLOUDY ON SATURDAY
LOOKS GOOD. GFS CONTINUES TO BRING A DISTURBANCE JUST NORTH OF OUR
REGION LATE SATURDAY INTO EARLY SUNDAY. THIS RUN KEEPS ANY QPF JUST
NORTH OF AREA...WHICH IS A LITTLE FARTHER NORTH THAN LAST NIGHTS
RUN...AND ETA KEEPS THIS DISTURBANCE WELL NORTH OF US..BUT WILL KEEP
THE SLIGHT CHANCE POPS FOR NORTHERN AREAS FOR NOW. WILL MAKE MINOR
IF ANY CHANGES TO WEATHER BEYOND SUNDAY...MAINLY JUST INCREASING
CLOUDS MONDAY INTO MONDAY NIGHT.
AS FOR TEMPS...FOR TODAY WILL GO A BIT BELOW GUIDANCE FOR NORTHERN
AREAS WHERE MORE RAIN AND CLOUDY SKIES ARE EXPECTED...AND GO NEAR
SLIGHTLY COOLER FWC GUIDANCE FOR SOUTHERN HALF OF AREA. WILL UP
GOING TEMPS FOR TONIGHT CLOSE TO FWC/MAV GUIDANCE AS WARM FRONT
MOVES NORTH OF THE FA AND SOUTHERLY WINDS REALLY PICK UP. GOING
HIGHS FOR FRIDAY AND LOWS FRIDAY NIGHT LOOK REASONABLE AND ARE
WITHIN A COUPLE OF DEGREES OF A MAV/FWC COMPROMISE...SO WILL ONLY
NEED TO MAKE MINOR ADJUSTMENTS.
IN THE EXTENDED...WILL TWEAK BACK TEMPS SATURDAY AND SATURDAY NIGHT
AND UP TEMPS A COUPLE OF DEGREE FOR SUNDAY A LITTLE CLOSER TO LATEST
MEX GUIDANCE. NO OTHER CHANGES PLANNED BEYOND SUNDAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLOOD WATCH UNTIL 6 PM CST ALONG AND NORTH OF A CAIRO TO
HARRISBURG TO SHAWNEETOWN LINE.
IN...FLOOD WATCH UNTIL 6 PM ALONG AND NORTH OF A MOUNT VERNON TO
BOONVILLE LINE.
KY...NONE.
MO...FLOOD WATCH UNTIL 6 PM ALONG AND NORTH OF A DONIPHAN TO
SIKESTON LINE.
&&
RST
Hazardous weather outlook, Mar 4, 5:00 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CST THU MAR 4 2004
ILZ075>078-080>089-092-093-INZ081-082-085>087-MOZ076-086-087-100-
107>111-051100-
ALEXANDER IL-BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO-CARTER MO-
EDWARDS IL-FRANKLIN IL-GALLATIN IL-GIBSON IN-HAMILTON IL-JACKSON IL-
JEFFERSON IL-JOHNSON IL-PERRY MO-PERRY IL-PIKE IN-POSEY IN-
PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-STODDARD MO-UNION IL-
VANDERBURGH IN-WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WHITE IL-
WILLIAMSON IL-
500 AM CST THU MAR 4 2004
...A FLOOD WATCH IS IN EFFECT TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS...AND SOUTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE
ACROSS THE REGION TODAY. THERE WILL BE HEAVY RAIN AT TIMES. FOR
ADDITIONAL INFORMATION REGARDING THE HEAVY RAIN THREAT...REFER TO
NATIONAL WEATHER SERVICE PRODUCT /SDFFFAPAH/.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION LATE
TODAY AND TONIGHT. THE MAIN HAZARDS WITH ANY SEVERE STORMS WILL BE
DAMAGING WINDS AND LARGE HAIL. PERIODS OF HEAVY RAIN WILL STILL BE
POSSIBLE TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED LATE TODAY AND TONIGHT.
ILZ090-091-094-INZ088-KYZ001>022-MOZ112-114-051100-
BALLARD KY-CALDWELL KY-CALLOWAY KY-CARLISLE KY-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-FULTON KY-GRAVES KY-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-
MCCRACKEN KY-MCLEAN KY-MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-
POPE IL-SPENCER IN-TODD KY-TRIGG KY-UNION KY-WEBSTER KY-
500 AM CST THU MAR 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN KENTUCKY...AND A SMALL
PART OF SOUTHERN ILLINOIS...SOUTHEAST MISSOURI AND SOUTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE
ACROSS THE REGION TODAY AND TONIGHT. A FEW PERIODS OF HEAVY RAIN ARE
POSSIBLE.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TODAY AND
TONIGHT...MAINLY ALONG AND WEST OF A MURRAY KENTUCKY...TO DIXON...TO
PETERSBURG INDIANA LINE. THE MAIN HAZARDS WITH ANY SEVERE STORMS WILL
BE DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED LATE TODAY AND TONIGHT.
RST
Heavy Rain, Bollinger
- When
- March 4, 5:00 AM CST to 10:00 AM CST
- Where
- Bollinger County, Countywide
- Reported by
- NEWSPAPER
- Coordinates
- 37.322, -90.026 (the zone’s center; the record gives no point)
Heavy rain during the first few days of March, caused by a slow-moving front, resulted in rises in creeks and even some flooding of lesser travelled roads. A section of Route PP in Bollinger County was closed because of high water for about a day.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, March 4, 200412 injured · $3.7 million · F1 · 76 events
- Tornadoes and Hail in Texas, March 4, 20042 injured · $2.1 million · F2 · 39 events
- Flood and Hail in Oklahoma, March 4, 20041 injured · $1.7 million · 75 kt wind · 60 events
- Flash Flooding and Flooding in Oklahoma, March 4 to 6, 20045 injured · $1.3 million · 19 events
- Hail and Damaging Winds in Texas, March 4, 2004$1.9 million · 79 kt wind · 16 events
- Heavy Snow in Arizona, March 4 to 5, 200412 injured · 3 events
- Tornado and Flash Flooding in Oklahoma, March 4, 2004$241,000 · F0 · 16 events
- Tornado in Texas, March 4, 2004$30,000 · F1 · 1 event
- Flash Flooding in Kansas, March 4, 2004$80,000 · 3 events
- Flash Flood in New York, March 4, 2004$50,000 · 1 event
- Damaging Wind in Arkansas, March 4, 2004$50,000 · 60 kt wind · 1 event
- Flash Flooding in Oklahoma, March 4, 2004$40,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386998.